MAUDE Adverse Event Report: ST. JUDE MEDICAL TACTICATH¿ CONTACT FORCE ABLATION CATHETER, SENSOR ENABLED¿ BID CURVE F-J; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

ST. JUDE MEDICAL TACTICATH¿ CONTACT FORCE ABLATION CATHETER, SENSOR ENABLED¿ BID CURVE F-J; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number A-TCSE-FJ
Medical Device Problem Code Optical Problem (3001)
Health Effect - Clinical Codes Cardiac Arrest (1762); Cardiac Perforation (2513)
Date of Event 02/21/2025
Type of Reportable Event Serious Injury
Event or Problem Description
During a premature ventricular contraction ablation procedure targeting the anterolateral mitral annulus, a cardiac perforation occurred followed by cardiac arrest requiring chest compressions and cardiac surgery.While manipulating the catheter from the aortic root to the lateral mitral annulus, it was suspected that the heart wall was perforated.Rf energy had not been delivered yet in the case.It was observed that the catheter recorded higher than normal forces for periods of time, and then suddenly an impedance value of 200ohms was noted.The physician was informed of the force and high impedance.The catheter was drawn back and continued to manipulate the catheter in the left ventricle until a drop in blood pressure was observed.Fluoroscopy was done which revealed a pericardial effusion.A pericardiocentesis was performed and a surgical sealant was administered in the pericardial space to treat the bleeding and continue with the case.Multiple small compartments of blood were then detected requiring multiple additional pericardiocentesis to treat.The patient's blood pressure continued to elevate and drop and additional bleeding was found.For the next 4 hours, bleeding was detected around the heart from multiple locations requiring draining and transfusion using the patient's own blood.At one point, the patient went into cardiac arrest (pea) and a lucas device was used to provide automatic chest compressions for approximately 30 minutes.The patient was eventually transferred for cardiac surgery and then transferred to a larger hospital.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h2, h3, h6.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined.Per the ifu, cardiac tamponade and pericardial effusion are known risks during the use of this device.

Brand Name
TACTICATH¿ CONTACT FORCE ABLATION CATHETER, SENSOR ENABLED¿ BID CURVE F-J
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
wendy mccarty
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21631835
Report Number3008452825-2025-00114
Device Sequence Number18014723
Product Code OAE
UDI-Device Identifier05415067027665
UDI-Public(01)05415067027665(10)10068589(17)250430
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P130026
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberA-TCSE-FJ
Device Catalogue NumberA-TCSE-FJ
Device Lot Number10068589
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2025
Supplement Date Received by Manufacturer06/09/2025
Initial Report FDA Received Date03/18/2025
Supplement Report FDA Received Date06/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexMale
Patient Weight85 KG
Patient RaceWhite